Desensitization to rituximab in a multidisciplinary setting
- 553 Downloads
Background The need to offer first-line therapy to the increasing number of patients who have suffered an hypersensitivity reaction has stimulated the use of rapid desensitization protocols. Objective To present our experience working as a multidisciplinary team using a rituximab rapid desensitization scheme. Method Patient demographics, allergic reaction, skin tests to rituximab, number of desensitizations, reactions during the desensitization protocol and actions taken, number of administered and completed cycles, were retrospectively collected in patients who received at least one desensitization to rituximab. Main outcomes Number of desensitizations successfully managed. Results Between 2012 and June 2013 five patients received a total of 19 desensitizations to rituximab using a 12 step rapid desensitization protocol. All patients received the scheduled chemotherapeutic cycles as inpatients, with no delay in administration dates. Three patients presented a hypersensitivity reaction during the first desensitization and in one patient the event occurred again during the second treatment cycle. All reactions occurred in the last step, when the infusion rate reached the maximum speed. Conclusion The developed protocol for rapid desensitization was successful in five patients receiving rituximab. Patients could receive the full intended dose.
KeywordsDesensitization Drug hypersensitivity Rituximab Spain
- 5.Common Terminology Criteria for Adverse Events (CTCAE) Version 4.0 [Internet]. US Department of Health and Human Service; [updated 2010 June 14; cited 2015 April 8]. Available from: http://evs.nci.nih.gov/ftp1/CTCAE/CTCAE_4.03_2010-06-14_QuickReference_5x7.pdf.
- 7.Madrigal-Burgaleta R, Berges-Gimeno MP, Angel-Pereira D, Ferreiro-Monteagudo R, Guillen-Ponce C, Pueyo C, et al. Hypersensitivity and desensitization to antineoplastic agents: outcomes of 189 procedures with a new short protocol and novel diagnostic tools assessment. Allergy. 2013;68:853–61.CrossRefPubMedGoogle Scholar